Alert archive / Louisiana / River Flood Warnings in 2022

River Flood Warning 21, NWS Lake Charles, LA

August 25, 2022Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 25, 2022, 7:58 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 25, 2022, 7:58 PM CDT (00:58 UTC)
Expired
Aug 27, 2022, 4:46 AM CDT
In force
33 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

968 
WGUS44 KLCH 260058
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
758 PM CDT Thu Aug 25 2022

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Vermilion River At Lafayette, Surrey Street Gage

Additional information is available at www.weather.gov.


LAC055-113-270100-
/O.NEW.KLCH.FL.W.0021.220826T0058Z-220827T0412Z/
/VLSL1.1.ER.220825T2329Z.220826T0015Z.220826T1612Z.NO/
758 PM CDT Thu Aug 25 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Vermilion River At Lafayette, Surrey Street Gage.

* WHEN...From this evening to late tomorrow evening.

* IMPACTS...At 11.5 feet, Minor flooding of Beaver Park and 
  Vermilionville near the river will occur.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 11.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CDT Thursday was 11.8 feet.
  - Forecast...The river is expected to crest near 12 feet this
    evening then fall below flood stage late tomorrow morning and
    continue falling to 7.8 feet Tuesday evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Fri   Sat   Sun

Vermilion River
Lafayette, Surrey Street Gag 10.0  11.8  Thu 7 pm CDT 9.0   8.3   8.1


&&

LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
      3000 9227 3031 9204


$$

24
2 follow-up statements
928 
WGUS84 KLCH 261456
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
956 AM CDT Fri Aug 26 2022

...The Flood Warning continues for the following rivers in 
Louisiana...

  Vermilion River At Lafayette, Surrey Street Gage

Additional information is available at www.weather.gov.


LAC055-113-270415-
/O.CON.KLCH.FL.W.0021.000000T0000Z-220827T0412Z/
/VLSL1.1.ER.220825T2329Z.220826T0015Z.220826T1612Z.NO/
956 AM CDT Fri Aug 26 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Vermilion River At Lafayette, Surrey Street Gage.

* WHEN...Until late this evening.

* IMPACTS...At 11.5 feet, Minor flooding of Beaver Park and 
  Vermilionville near the river will occur.

* ADDITIONAL DETAILS...
  - At 9:15 Am CDT Friday the stage was 10.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CDT Thursday was 11.8 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 7.8 feet Tuesday
    evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 am CDT)
Location                     Stg   Stg   Day/Time     Sat   Sun   Mon

Vermilion River
Lafayette, Surrey Street Gag 10.0  11.8  Thu 7 pm CDT 8.4   8.2   8.0


&&

LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
      3000 9227 3031 9204


$$

Landreneau
377 
WGUS84 KLCH 262135
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
435 PM CDT Fri Aug 26 2022

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Vermilion River At Lafayette, Surrey Street Gage

Additional information is available at www.weather.gov.


LAC055-113-271000-
/O.EXT.KLCH.FL.W.0021.000000T0000Z-220827T0946Z/
/VLSL1.1.ER.220825T2329Z.220826T0015Z.220826T2146Z.NO/
435 PM CDT Fri Aug 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Vermilion River At Lafayette, Surrey Street Gage.

* WHEN...Until late tonight.

* IMPACTS...At 10.0 feet, Minor flooding of Heymann Park off of 
  Highway 90 will occur.

* ADDITIONAL DETAILS...
  - At 4:15 PM CDT Friday the stage was 10.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 PM CDT Friday was 10.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 7.8 feet Tuesday
    evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Sat   Sun   Mon

Vermilion River
Lafayette, Surrey Street Gag 10.0  10.2  Fri 4 pm CDT 8.3   8.1   8.0


&&

LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
      3000 9227 3031 9204


$$

Brazzell

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 7:04 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 25, 7:04 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
704 PM CDT Thu Aug 25 2022

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 330 PM CDT Thu Aug 25 2022

Convection continues to underperform nearly all guidance this
afternoon although more widespread activity does appear to be
initializing across central Louisiana as of this writing. With the
very moist and unstable environment in place over the last few
days, it hasn't been surprising that nearly all guidance has been
depicting widespread convection, but with the highest moisture
profiles pushing off to the east tonight along with the stubborn
upper level trof axis, guidance seems to be vastly overestimating
PoPs through the weekend. Broad weakness will remain in place
which justifies keeping them elevated higher than climo normals,
but opted to undercut model PoPs both tomorrow and Saturday and
go 40-60% rather than the 80-90% being suggested. Concordantly,
the flood watch will be allowed to expire at 00Z this evening.

The patchy fog/low ceiling expectation due to light winds and
saturated soils verified pretty well early this morning across
central Louisiana and with scattered convection now ongoing across
that region, expecting to see similar development early tomorrow
morning so added patchy fog mention for Vernon, Rapides and
Avoyelles parishes. Any fog that manages to develop will likely
dissipate by 14Z although low clouds will likely linger through
late morning holding temperatures several degrees below climo
normals.

Jones

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 330 PM CDT Thu Aug 25 2022

For the long term period the threat for showers and thunderstorms
will remain in the forecast pattern. Looking at storm actvty
becoming more numerous during the afternoon hours on Sunday as
directional and speed convergence develops down along the TX/LA
coast with moisture moving up from the Yucatan pooling south of the
coast and increasing the moisture depth off the coast. Southerly
winds will then push this tropical moisture onshore and with daytime
heating... the PWAT around 2.14 inches... CAPE 2100 j/kg... showers
and thunderstorms will be scattered to numerous during this time
period. The rain chances will then shift down towards the coast and
into the coastal waters for the nighttime frame continuing through
sunrise.

High pressure at surface will then ridge acrs Florida and into the
gulf with moisture plumes ridding around the backside of the sfc
ridge for Monday into Tuesday where it will encounter a coastal trof
in our region. Just looking at lots of tropical moisture streaming
in through the middle and later portions of next week. As a
result... rain chances will remain elevated. At this time even with
the rains of late we still have a deficit in yearly rainfall that
looks to get corrected by the coming week. The Drought Monitor page
is showing that we are currently around normal or slightly below
normal in southern Louisiana and southeast Texas, while the folks in
central Texas remain in an Extreme Drought conditions. Also event we
are having will continue to moderate aftn temps down holding most
locations in 80s.

NOw for HPC... a trof of low pressure near the Windward Islands is
moving west around 15 mph. No development is expected over the next
48 hours and a low chance of 20% for development through day five.
The track looks to move it towards Mexico at this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Thu Aug 25 2022

KLCH radar shows a cluster of storms over southern LA, with more
scattered convection in a band along an outflow boundary
extending west across SW LA into SE TX. SHRA/TSRA will be
likeliest at the Acadiana terminals over the next few hours before
finally dissipating, with the possibility of an isolated storm
migrating into the LCH airspace before convection more or less
ends for the evening. VFR conditions are noted across the area
currently, and should prevail through the evening along with the
potential for an isolated shower. Copious moisture and nearly
saturated soils will promote formation of patchy low clouds and
fog overnight, such that intermittent to occasional MVFR to IFR
conditions will be possible. Conditions will improve to VFR during
the morning but scattered to numerous showers and storms will
again result in lower cigs and reduced vsbys.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  90  74  92 /  30  60  20  50
LCH  73  89  73  89 /  40  50  40  50
LFT  75  87  74  88 /  40  60  30  60
BPT  74  91  74  90 /  40  60  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ027>033-041>043.

TX...Flood Watch until 7 PM CDT this evening for TXZ180-201-215-216-
     259>262.

GM...None.
&&

SHORT TERM...66
LONG TERM....19
AVIATION...24
Hazardous weather outlook, Aug 25, 3:31 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
331 PM CDT Thu Aug 25 2022

LAZ027>033-041>043-TXZ180-201-215-216-259>262-262045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
331 PM CDT Thu Aug 25 2022

...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will continue across the region
this afternoon into early this evening before coming to an end around
sunset. Brief periods of heavy rainfall and occasional lightning will
be possible with some of these storms.

Patchy fog may develop across parts of central Louisiana late
tonight. Any fog that develops will dissipate by 9 AM Friday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to widespread showers and thunderstorms will continue to
develop each day Friday through early next week. Some of these
storms will be capable of producing periods of heavy rainfall,
frequent lightning and gusty winds. However, organized severe weather
is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ044-045-052>055-073-074-262045-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-
331 PM CDT Thu Aug 25 2022

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue across the region
this afternoon into early this evening before coming to an end around
sunset. Brief periods of heavy rainfall and occasional lightning will
be possible with some of these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to widespread showers and thunderstorms will continue to
develop each day Friday through early next week. Some of these
storms will be capable of producing periods of heavy rainfall,
frequent lightning and gusty winds. However, organized severe weather
is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-262045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
331 PM CDT Thu Aug 25 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue across the coastal
waters this afternoon into early this evening becoming more isolated
overnight. Brief periods of heavy rainfall and occasional lightning
will be possible with some of these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to numerous thunderstorms are expected each day through
early next week. Locally higher winds and seas along with occasional
to frequent cloud to water lightning and heavy rainfall can be
expected with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:28 PM CDTFlash Flood WarningLCHAcadia, Lafayette3 hr
Aug 26, 2:26 PM CDTSpecial Weather StatementLCHEvangeline64 min
Aug 26, 4:41 PM CDTFlash Flood WarningLCHCalcasieu3 hr

Nearby

River Flood Warnings in Louisiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.